Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes thick mucus from my gum line?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1967 Questions
Hi, For about a week now I have had thick, stringy mucous that feels like it is coming from my gum line. The peices are about 1/2 to 1 inch long, but when I put them in water they flatten out like traslucent ribbon. It seems to only happen in the morning. I had started taking Krill oil (in the morning) 2 weeks ago, but stopped today to see if that is causing it. Thanks for your help, XXXXXXX
Posted Sat, 8 Feb 2014 in General Health
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer: Possible gum infection... Detailed Answer: Hi XXXXXXX The thick, stingy mucus coming from your gum line might be related to infection of your gums and not related to krill oil use. You may stop it and look if the mucus will improve. To my opinion, a further evaluation of your gum line should be done by the dentist in order to determine the right treatment. Meanwhile, I suggest to keep a good oral hygiene and to : - do gargle with water and salt - use otc oral antiseptic spray or lozenges - do brush your teeth regularly - drink more water All the best! Dr.Klerida Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor